MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH NCB PERIPROSTHETIC FEMUR PLATE, DISTAL, LEFT, 15 HOLES, 317 MM; NCB PERIPROSTHETIC FEMUR POLYAXIAL LOCKING PLATE SYSTEM

ZIMMER SWITZERLAND MANUFACTURING GMBH NCB PERIPROSTHETIC FEMUR PLATE, DISTAL, LEFT, 15 HOLES, 317 MM; NCB PERIPROSTHETIC FEMUR POLYAXIAL LOCKING PLATE SYSTEM
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); Nonunion/Delayed-union Bone Fracture (2369); Insufficient Information (4580)
Date of Event 07/02/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturer received x-rays for review.Other documents were received and will be reviewed as part of ongoing investigation.The manufacturer did not receive the device for investigation.As no lot number was provided, the device history records could not be reviewed.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
Patient was implanted on an unknown side and a underwent revision surgery due to implant fracture.
 
Event or Problem Description
Investigation results are now available.
 
Additional Manufacturer Narrative
Investigation results were made available.1.Event description: it was reported that the patient was implanted on (b)(6) 2021 and underwent revision surgery on (b)(6) 2021 due to implant fracture.Harm: s3 - bone malunion/non-union, resulting in revision or other interventions hazardous situation: fragments of an implant and/or bone are generated in vivo.2.Review of received data: due diligence: no further due diligence required as all required information to support the conclusion is available or was already requested.X-rays: the x-ray review shows the plate is fractured and is mildly displaced.There is also an oblique nonunion of the fracture of the distal femur.3.Product evaluation: no product was returned; therefore, visual and dimensional evaluation could not be performed.4.Review of product documentation: document review could not be performed due to unknown product identification.Device purpose: this device is intended for treatment.Product compatibility: the compatibility check could not be performed as only the complained product is known.5.Conclusion: it was reported that the patient was implanted on (b)(6) 2021 and underwent revision surgery on (b)(6) 2021 due to implant fracture.Based on the investigation the reported event can be confirmed.Due to significant lack of information a detailed investigation could not be performed, nevertheless based on the given information there is no indication of a nonconformance or complaint out of box (coob).Based on the given information and the results of the investigation, we were not able to identify a specific root cause for this issue.The need for corrective measures is not indicated and zimmer switzerland manufacturing gmbh considers this case as closed.Zimmer biomet's reference number of this file (b)(4).

Brand Name
NCB PERIPROSTHETIC FEMUR PLATE, DISTAL, LEFT, 15 HOLES, 317 MM
Common Device Name
NCB PERIPROSTHETIC FEMUR POLYAXIAL LOCKING PLATE SYSTEM
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key12165023
Report Number0009613350-2021-00340
Device Sequence Number19821378
Product Code HRS
UDI-Device Identifier00889024297623
UDI-Public00889024297623
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K100111
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number02.03264.115
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/02/2021
Supplement Date Received by Manufacturer10/12/2021
Initial Report FDA Received Date07/14/2021
Supplement Report FDA Received Date10/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;